MAUDE Adverse Event Report: ORGANOX LIMITED ORGANOX METRA; NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR

ORGANOX LIMITED ORGANOX METRA; NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR
Catalog Number D0003
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A service engineer (se) reviewed the case data and confirmed the battery decrease reported.Subsequently, a se evaluated the device at the customer site.The se identified significant heat damage within the battery compartment, thus the device was returned to the manufacturer for further evaluation and repair.The customer was given a replacement device.Additional evaluation of the device involved in the reported event concluded the batteries had shifted within the bracket designed to keep the batteries stationary.The batteries shifted horizontally towards the center of the device.This movement seems to have caused battery circuit connection issues with the device.This is believed to be a result of severe jarring that could be associated with machine shipping, transportation, or movement throughout the hospital.A corrective action preventive action (capa) has been initiated to further investigate the issue.Additionally, a design change is in process to address the issue.
 
Event or Problem Description
The device user (du) reported that the device battery was at 48 percent and message 80 (low battery) was present.The du said that the device was only unplugged for roughly 10 to 15 minutes.They mentioned that they did not notice a sudden drop in battery percentage and did not notice the low battery until it was alarming.The customer had moved the device to a sub sterile room in the operating room (or) for a while, but the device was plugged in and the green mains power switch was on.Once the device was in the recipient or, the du noticed the device was charging when using that outlet.The du was instructed to test the outlet in the sub sterile room with other equipment and it was noted that the outlet worked.The du was also asked to test the outlet in the sub sterile room with the device after the liver was taken off.The du confirmed that the device was plugged in and charging at its storage location.
 
Additional Manufacturer Narrative
The root cause of this issue was determined to be due to the retention bracket not retaining the battery when jarring or transport impact occurs.The correction involves placing two cable ties around each battery pack to provide additional securement to the frame of the device.This correction will be conducted by organox field service engineers.
 
Event or Problem Description

Brand Name
ORGANOX METRA
Common Device Name
NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR
Manufacturer (Section D)
ORGANOX LIMITED
3500 john smith drive
oxford business park south
oxford, oxfordshire, gb OX4 2 WB
UK  OX4 2WB
Manufacturer (Section G)
INTEGRATED TECHNOLOGIES LTD
viking house
ellingham way
ashford, kent, gb TN23 6NF
UK   TN23 6NF
Manufacturer Contact
ruth colwill
3500 john smith drive
oxford business park south
oxford, oxfordshire, gb OX4 2-WB
UK   OX4 2WB
MDR Report Key20305742
Report Number3011560054-2024-00085
Device Sequence Number18363690
Product Code QQK
UDI-Device Identifier05060462240005
UDI-Public5060462240005
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P200035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Modification/Adjustment,Replace
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD0003
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3011560054/10152024/C/00
Patient Sequence Number1
Patient SexUnknown